Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 110, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 28, 1997, 3:15 PM EDT for Hamilton County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 1997, 3:15 PM EDT (19:15 UTC)
- Expired
- Apr 28, 1997, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:25 PM EDT | Hail 0.75 | Lookout Mtn, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 281917 RRA SVRMRX TNC065-282000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 315 PM EDT MON APR 28 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...HAMILTON COUNTY AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWEST HAMILTON COUNTY IN SOUTHWEST CHATTANOOGA. THIS STORM IS MOVING NORTHEAST AT 30 MPH AND WILL AFFECT MAINLY WESTERN PORTIONS OF THE CHATTANOOGA METRO AREA. THE MAIN THREAT WITH THIS STORM IS LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:15 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 28, 3:15 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 315 PM EDT MON APR 28 1997 MODELS IN GENERAL AGREEMENT THIS FCST PERIOD. MODERATELY STG 850 MB/ SFC CONVERGENCE...300 MB DIVERENGENCE...COOLING ALOFT...AND AVAILABLE LO LVL MOISTURE WILL PRODUCE WIDE SPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION THROUGH MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE REST OF THIS AFTERNOONA AND EVENING ACROSS THE SOUTHERN HALF OF THE TENNESSEE VALLEY AND CHEROKEE AND CLAY COUNTIES. CONVECTION WILL DIMINISH GREATLY BY MIDNIGHT WITH AREAS OF FOG AND DRIZZLE ANTICIPATED FOR EARLY TUESDAY MORNING. UPPER SUPPORT MOVES EAST OF THE AREA FOR TUESDAY...BUT GRIDDED DATA SHOWS STG LO LVL CONVERGENCE OVER THE EASTERN TENNESSEE MOUNTAINS. EXPECT WIDELY SCT/ SCT CONVECTION TO DEVELOP OVER THESE AREAS TOMORROW AFTERNOON...BUT DISSIPATE BY SUNSET TUESDAY. OTRW...AFTER SOME MORNING LO CLOUDS AND FOG I EXPECT A PARTLY CLOUDY DAY AREA-WIDE TOMMORROW. PARTLY CLOUDY SKIES AND PATCHY FOG ARE ANTICIPATED FOR TUESDAY NIGHT. ANOTHER STG S/WV MOVES OUT OUT THE PLAINS STATES TOWARD THE OHIO VALLEY FOR WEDNESDAY. MOST OF THE DYNAMICS REMAINS NORTH OF THE FORECAST AREA... BUT LO LVL CONVERGENCE ALONG APPROACHING FRONT WILL LIKELY PRODUCE SCATTERED CONVECTION OVER THE TENNESSEE VALLEY BY LATE IN THE AFTERNOON. AS FOR TEMPS...GUIDANCE CLOSE AND REASONABLE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:20 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 25 min |
| Apr 28, 5:09 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 51 min |
| Apr 28, 5:59 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 46 min |
| Apr 28, 6:05 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.